Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Insomnia And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
TheBodyPRO.com

Insomnia, Daytime Sleepiness Common Among HIVers, but Not Made More Likely by HIV or Meds, Study Suggests

Insomnia rates among those living with HIV and on treatment in the U.S. are no higher than that of the general population, despite sleep disturbances being a common complaint among people living with HIV, according to a study from the U.S. military... Read more »
TheBody.com

Day 253: Atripla and Insomnia (Video)

This video blog is part of the series "My HIV Journey: Videos of My First Months on HIV Meds, and Where I Am Now." Check out a full list of entries in the series . For the most past I have no issues with Atripla, the medication that I take for... Read more »
Ask the Experts

Insomnia

Can HIV affect sleep patterns, causing Insomnia and lack of sleep, without any aid from Meds that deliver a drowsy sensation?...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
Yes, insomnia is a very common problem in people with HIV infection. The cause is not clear, but HIV has effects on many body functions, and sleep is one of them.... Read more »

Insomnia

why insomnia is a common problem for people living with HIV?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sleep problems are very common in the general population and are likely more common among persons who are stressed out due to illness, financial worries, HIV treatment side effects (ie from efavirenz), underlying mental illness, substance abuse and... Read more »

Medication induced insomnia

I have a 3 year battle with insomina that is HIV med induced. Have tried at least a dozen sleep meds but my body seems to adapt to them quickly(1-7 days) Have been to sleep specialist but they aren't HIV savy. Have stopped meds and sleep...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
It would be helfpul if you could provide some details about your HIV regimen, your sleep regimen, and what hasn't worked in the past for you. KH... Read more »

Truvada & insomnia

Hi,First of all I'm impressed with your site; I've been recently tested HIV+ and I founds lots of needed information here.Since October 25 last I'm on Truvada and Kaletra and doing very well (in a month time my CD4's went from...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have used lots of Truvada and haven't had many persons describe a problem with insomnia though it can be due to the drug(s) occasionally. You might discuss with your HIV doc to see if he/she would be willing to precribe a sedative or... Read more »
Connect With Others

Depression & Insomnia

Posted by Hal64, 2 Replies
Hello,
My current status is depression & Insomnia. I am on Day 38 from exposure. As I go to lay down, even though I must be exhausted, I do not sleep. After an hour or two of this, I take a Lunarest. I get 2-3 hours of sleep with the Lunarest... Read more »

insomnia cures

Posted by Anonymous, 3 Replies
Am still suffering from anxiety, even though it is getting better, but this insomnia is hell.
Have tried herbal valerium, herbal teas and meditation and am giving up. Sleeping tablets
are the only cure. Any suggestions before I get addicted to them?

Read more »

Insomnia-ARS?

Posted by Anonymous, 1 Reply
A while back, after what I believe may've been a possible exposure, I developed a constellation of symptoms (sore throat, rash, waking up sweating at night, loss of appetite). All the while I also had insomnia. This occured 1 week after the event. I... Read more »

Am I infected? Any ideas?

Posted by Anonymous, 3 Replies
OK, it's been over a month, and no symptoms (other than insomnia, lack of appetite, and jaw/neck/back pain) that can't be attributed to stress, plus a somewhat low risk encounter (precum on open wound and the guy fingering me after he was... Read more »